Alert archive / California / River Flood Warnings in 2021
River Flood Warning 2, NWS Eureka, CA
NWS Eureka, CA issued this river flood warning at Oct 24, 2021, 3:52 PM PDT for Mendocino County, California. It took effect at Oct 24, 2021, 5:28 PM PDT. It was in force for 4 hr.
The area
The outline as issued.
The facts
- Issued
- Oct 24, 2021, 3:52 PM PDT (22:52 UTC)
- In effect from
- Oct 24, 2021, 5:28 PM PDT
- Expired
- Oct 24, 2021, 9:13 PM PDT
- In force
- 4 hr
- Issued by
- NWS Eureka, CA
- Area
- Storm-based polygon
- Flood severity
- Minor
County Mendocino County, CA
The radar
The Eureka (Bunker Hill) radar (KBHX), 155 km from the middle of the area, began a volume at 22:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Navarro River near Navarro (NVRC1). The gauge peaked at 21.32 ft at Oct 24, 2021, 8:00 PM PDT.
- Minor stage
- 23 ft
- Moderate stage
- 30 ft
- Major stage
- 34 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 11468000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
105 WGUS46 KEKA 242252 FLWEKA BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Warning National Weather Service Eureka CA 352 PM PDT Sun Oct 24 2021 ...The National Weather Service in Eureka CA has issued a Flood Warning for the following rivers in California... Navarro River at Navarro affecting Mendocino County. For the Navarro River...including Navarro...Minor flooding is forecast. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should not attempt to drive around barricades or drive cars through flooded areas. Flooding is imminent. Most flood related deaths occur in automobiles. Do not attempt to cross water covered bridges, dips, or low water crossings. Never try to cross a flowing stream, even a small one, on foot. To escape rising water find another route over higher ground. Please report observed flooding to local emergency services or law enforcement and request they pass this information to the National Weather Service when you can do so safely. Additional information is available at weather.gov/eka. The next statement will be issued late tonight at 400 AM PDT. && CAC045-251100- /O.NEW.KEKA.FL.W.0002.211025T0028Z-211025T1142Z/ /NVRC1.1.ER.211025T0028Z.211025T0300Z.211025T0541Z.NO/ 352 PM PDT Sun Oct 24 2021 The National Weather Service in Eureka has issued a * Flood Warning for the Navarro River at Navarro. * Until late tonight. * At 3:15 PM PDT Sunday the stage was 4.7 feet. * Flood stage is 23.0 feet. * Minor flooding is forecast. * Forecast...The river will rise above flood stage late this afternoon with a crest of 25.1 feet near 8 PM this evening. It will then fall below flood stage later tonight. * Flood History...This crest compares to a previous crest of 25.4 feet on 02/21/2017. && LAT...LON 3921 12354 3914 12366 3917 12375 3925 12376 $$ AD
1 follow-up statement
922 WGUS86 KEKA 250413 FLSEKA Flood Statement National Weather Service Eureka CA 913 PM PDT Sun Oct 24 2021 ...The Flood Warning is cancelled for the following rivers in California... Navarro River at Navarro affecting Mendocino County. .While heavy rainfall over the Navarro River Basin Saturday night and Sunday resulted in rapid rises on the river, that rainfall has ended, and the rising water levels have slowed quickly this evening. The river will likely crest below flood stage overnight and recede. CAC045-250515- /O.CAN.KEKA.FL.W.0002.000000T0000Z-211025T0413Z/ /NVRC1.1.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 913 PM PDT Sun Oct 24 2021 ...The Flood Warning for the Navarro River at Navarro has been cancelled... The Flood Warning is cancelled for the Navarro River at Navarro. * At 8:15 PM PDT Sunday the stage was 21.4 feet. * Flood stage is 23.0 feet. * Forecast...The river is expected to rise to a crest of 22.5 feet just after midnight tonight, then recede to around 10 feet by Monday evening. && LAT...LON 3921 12354 3914 12366 3917 12375 3925 12376 $$ AD
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this river flood warning went out at Oct 24, 5:47 AM PDT, 10 hours 5 minutes earlier.
Area forecast discussion, Oct 24, 5:47 AM PDT, 10 hours 5 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
547 AM PDT Sun Oct 24 2021
.SYNOPSIS...A strong low pressure system off the Pacific Northwest
coast and a stream of deep layer moisture will bring strong winds
and widespread heavy rain today. Wet and unsettled weather will
continue on Monday and Tuesday of the coming week, followed by drier
weather late in the week.
&&
.DISCUSSION...A vigorous storm system off the Pacific NW coast is
presently bottoming out now with a central pressure likely near 944
mb. The atmospheric river of deep layer moisture S of this low
continues to be aimed toward N CA early this morning. This has
resulted in rainfall rates in some of the mountainous areas of over
one half inch per hour. However, rain rates along the North Coast
have been less impressive due to the increasing SSE downslope flow.
As a result, have shaved off the coastal Del Norte and northern
Humboldt coastal zones from the existing Flood Watch. The remainder
of the watch remains in place.
The ribbon of deep atmospheric moisture will slow as it progresses
S across the area, with the heaviest rainfall amounts expected to
focus over Mendocino, Lake, Trinity, and S Humboldt counties. The
main threat will continue to be run-off over burn scars producing the
potential for debris flows. Thus, locations with the highest
rainfall rates will be the most problematic.
Wind gusts over 50 mph have already been recorded around Kneeland,
Ship Mountain, and Schoolhouse RAWS, with winds close to that along
portions of the Del Norte coast. A Wind Advisory continues for
portions of the area above 2000 feet, as well as the Del Norte
coastal plain. Instability is forecast to increase late today into
Monday, with isolated thunderstorms possible over the coastal waters
and along the coast, perhaps spreading farther inland. Unsettled
weather will continue into the first half of the coming week, with
drier weather looking likely later in the week into the weekend.
/SEC
&&
.AVIATION...The eastern Pacific low has set up a conveyor belt of
moisture, headed right for the CWA. Other than rain showers, gusty
southerly winds and upper to mid level clouds, we can expect wind
shear at the terminals this morning. MVFR conditions or better at
KCEC and KACV will persist along with intermittent showers after the
morning deluge. Model soundings show a saturated profile at KCEC for
most of the day and similar results at KACV and KUKI with just a bit
more drying at the surface but still relatively moist and primed for
fog tonight. /EYS
&&
.MARINE...The Pacific low strengthened overnight, bringing gale
force winds to all waters in our area of coverage. Southerly winds
are expected to ease by the afternoon, but the sea state will remain
hazardous as storm conditions and fetch off of the eastern Pacific
will bring an onslaught of swell and high surf. Expect hazardous
conditions on shore and jetties as the large rollers rush up to
shallow areas. This swell will begin to diminish late Tuesday when
calmer conditions are finally expected behind the storm. /EYS
&&
.HYDROLOGY...Heavy rain rates will continue to bring the potential
for localized flooding today. Debris flows on burn scars (mainly the
Coffee Creek section of the River Complex, the Monument burn scar in
Trinity County, and the August Complex in southern Trinity and
northeastern Mendocino counties) will be possible if hourly rain
rates reach or exceed respectively 0.75, 0.9, and 1.2 inches per
hour. Area rivers will rise in response to the rains, but levels are
forecast to remain well below flood stage at all area gauges.
However, the Eel River at Fernbridge is currently forecast to reach
monitor stage Monday morning and the Van Duzen is forecast to crest
about half a foot below monitor stage at Bridgeville Sunday
afternoon. /SEC
&&
.BEACH HAZARDS....Large W to NW swell is expected to arrive late
today. A High Surf Warning continues in effect along the Del Norte
and Humboldt County coasts where surf will likely reach 30 feet. A
High Surf Advisory remains in effect for Mendocino County where surf
will likely reach 25 feet. /SEC
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...Flood Watch through late tonight for CAZ104-106-108>115.
High Surf Advisory from 5 PM this afternoon to 8 PM
Monday for CAZ109.
Wind Advisory until 11 AM this morning for CAZ101.
High Surf Warning from 5 PM this afternoon to 8 PM
Monday for CAZ101-103-104.
Flood Watch through this evening for CAZ102-105-107.
Wind Advisory until 9 AM this morning for CAZ102-104>106.
Wind Advisory until 2 PM this afternoon for CAZ110-112-113.
NORTHWEST CALIFORNIA COASTAL WATERS...
Gale Warning until 11 AM this morning for PZZ450-470.
Hazardous Seas Warning from 11 AM this morning to 9 AM
Tuesday for PZZ450-470.
Gale Warning until 8 AM this morning for PZZ455-475.
Hazardous Seas Warning from 8 AM this morning to 9 AM
Tuesday for PZZ455-475.
Visit us at https://www.weather.gov/eureka
Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka
For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.pngHazardous weather outlook, Oct 24, 6:21 AM PDT, 9 hours 31 minutes before
Hazardous Weather Outlook National Weather Service Eureka CA 621 AM PDT Sun Oct 24 2021 CAZ102-105-251330- Del Norte Interior-Northern Humboldt Interior- 621 AM PDT Sun Oct 24 2021 ...WIND ADVISORY IN EFFECT UNTIL 9 AM THIS MORNING... ...FLOOD WATCH IN EFFECT THROUGH THIS EVENING... This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. A Flood Watch is in effect through this evening. A Wind Advisory is in effect through mid-morning. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Showers will linger through Tuesday. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant weather to the National Weather Service in Eureka. For further details please refer to NOAA Weather Radio or weather.gov/eureka. CAZ106-251330- Southern Humboldt Interior- 621 AM PDT Sun Oct 24 2021 ...WIND ADVISORY IN EFFECT UNTIL 9 AM THIS MORNING... ...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. A Flood Watch is in effect through late tonight. A Wind Advisory is in effect through mid-morning. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Showers will linger through Tuesday. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant weather to the National Weather Service in Eureka. For further details please refer to NOAA Weather Radio or weather.gov/eureka. CAZ110-112-113-251330- Northwestern Mendocino Interior-Southwestern Mendocino Interior- Southeastern Mendocino Interior- 621 AM PDT Sun Oct 24 2021 ...WIND ADVISORY IN EFFECT UNTIL 2 PM THIS AFTERNOON... ...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. A Flood Watch is in effect through late tonight. A Wind Advisory is in effect through early this afternoon. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Showers will linger through Tuesday. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant weather to the National Weather Service in Eureka. For further details please refer to NOAA Weather Radio or weather.gov/eureka. CAZ101-251330- Coastal Del Norte- 621 AM PDT Sun Oct 24 2021 ...WIND ADVISORY IN EFFECT UNTIL 11 AM THIS MORNING... ...HIGH SURF WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 8 PM MONDAY... This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. A Wind Advisory is in effect through late this morning. A High Surf Warning is in effect along the coast starting late this afternoon. Isolated thunderstorms are possible tonight. .DAYS TWO THROUGH SEVEN...Monday through Saturday. High surf will continue through Monday evening. Showers will linger through Tuesday. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant weather to the National Weather Service in Eureka. For further details please refer to NOAA Weather Radio or weather.gov/eureka. CAZ109-251330- Mendocino Coast- 621 AM PDT Sun Oct 24 2021 ...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... ...HIGH SURF ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 8 PM MONDAY... This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. A Flood Watch is in effect through late tonight. A High Surf Advisory is in effect along the coast starting late this afternoon. Isolated thunderstorms are possible tonight. .DAYS TWO THROUGH SEVEN...Monday through Saturday. High surf will continue through Monday evening. Showers will linger through Tuesday. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant weather to the National Weather Service in Eureka. For further details please refer to NOAA Weather Radio or weather.gov/eureka. CAZ104-251330- Southwestern Humboldt- 621 AM PDT Sun Oct 24 2021 ...WIND ADVISORY IN EFFECT UNTIL 9 AM THIS MORNING... ...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... ...HIGH SURF WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 8 PM MONDAY... This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. A Flood Watch is in effect through late tonight. A Wind Advisory is in effect through mid-morning. A High Surf Warning is in effect along the coast starting late this afternoon. Isolated thunderstorms are possible tonight. .DAYS TWO THROUGH SEVEN...Monday through Saturday. High surf will continue through Monday evening. Showers will linger through Tuesday. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant weather to the National Weather Service in Eureka. For further details please refer to NOAA Weather Radio or weather.gov/eureka. CAZ107-251330- Northern Trinity- 621 AM PDT Sun Oct 24 2021 ...FLOOD WATCH IN EFFECT THROUGH THIS EVENING... This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. A Flood Watch is in effect through this evening. Accumulating snow is expected above 5000 feet in the Trinity Alps tonight. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Showers will linger through Tuesday. Accumulating snow is expected above 5000 feet in the Trinity Alps Monday and Monday night. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant weather to the National Weather Service in Eureka. For further details please refer to NOAA Weather Radio or weather.gov/eureka. CAZ108-251330- Southern Trinity- 621 AM PDT Sun Oct 24 2021 ...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. A Flood Watch is in effect through late tonight. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Showers will linger through Tuesday. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant weather to the National Weather Service in Eureka. For further details please refer to NOAA Weather Radio or weather.gov/eureka. CAZ111-114-115-251330- Northeastern Mendocino Interior-Northern Lake-Southern Lake- 621 AM PDT Sun Oct 24 2021 ...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. A Flood Watch is in effect through late tonight. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Showers will linger through Tuesday. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant weather to the National Weather Service in Eureka. For further details please refer to NOAA Weather Radio or weather.gov/eureka. CAZ103-251330- Northern Humboldt Coast- 621 AM PDT Sun Oct 24 2021 ...HIGH SURF WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 8 PM MONDAY... This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. A High Surf Warning is in effect along the coast starting late this afternoon. .DAYS TWO THROUGH SEVEN...Monday through Saturday. High surf will continue through Monday evening. Showers will linger through Tuesday. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant weather to the National Weather Service in Eureka. For further details please refer to NOAA Weather Radio or weather.gov/eureka.
In the hours before
Local storm report, Oct 24, 11:29 AM PDT, 4 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EUREKA CA
1129 AM PDT SUN OCT 24 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1127 AM FLOOD 2 WNW RUTH 40.29N 123.44W
10/24/2021 TRINITY CA TRAINED SPOTTER
MINOR FLOODING ON LOCAL ROADS. ABOUT 4 IN OF
RAIN REPORTED IN THE LAST 24 HOURS.
&&
JHWThe office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 24, 4:58 AM PDT | Areal Flood Advisory | EKA | Lake, Mendocino | 3 hr |
| Oct 24, 5:48 AM PDT | Areal Flood Advisory | EKA | Lake, Mendocino | 5 hr |
| Oct 24, 7:25 AM PDT | Areal Flood Advisory | EKA | Humboldt, Trinity | 4 hr |
| Oct 24, 8:24 AM PDT | Areal Flood Advisory | EKA | Lake, Mendocino | 7 hr |
| Oct 24, 9:06 AM PDT | River Flood Watch | EKA | Mendocino | 3 hr |
| Oct 24, 10:28 AM PDT | Areal Flood Warning | EKA | Lake, Mendocino | 8 hr |
| Oct 24, 11:57 AM PDT | River Flood Warning | EKA | Mendocino | 16 hr |
Nearby
River Flood Warnings in California, 2021Every river flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.